Reaction to flu vaccine

Patient : My husband had a flu shot this morning and is aching all over and shaking with chills. Is this a usual side effect?
Symptoms:  Chills, aching
Doctor :   Thank you for your your question. There can be transient side effects of taking the flu shot such as pain at the injecti on site, aches, fever, and headaches. These symptoms can last for around 5-7 days. In the meantime, you can treat your husbands symptoms with oral analgesic medication such as ibuprofen. Should these symptoms continue beyond seven days, we strongly recommend that you have your husband go back to his doctor for further evaluation. Thank you for consulting AskTheDoctor.com

Related Q&A

Q: About a month ago I was given a clinical diagnosis of having the flu (the kid I nanny tested positive and a few days ...

Q: Cold with fever continously for 3 year old from past one month.if she is on antibiotics no fever she is good.once ant...

Q: Hi, My husband has been diagnosed with Q fever, Ross river fever and glandular fever. He has been prescribed doxycyc...

Q: I got a flu shot 2 days ago, woke up last night with legs uncontrollably shaking and severe ache in opposite arm of i...

Q: I'm 30 years old with fever and cough. Also a runny nose for the last few days. what should I take?

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon

CNN
BBC
MSNBC
CBS
abcNews
FoxNews